Texas, 2004Damaging Wind in Texas, August 21, 2004
August 21, 2004 · NWS EWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 21, 2:30 PM CST, 1 hour earlier.
Area forecast discussion, Aug 21, 2:30 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CDT SAT AUG 21 2004
.DISCUSSION...
CONVECTION ON ALL FRONTS THIS AFTN AS S TX SITS ON THE NW PERIPHERY
OF THE GULF RDG. THE AREA OF MOST CONCERN CONTS BE THE PERSISTENT
ORGANIZED CONVECTION OVR CENTRAL TX/NRN HILL COUNTRY...WHERE
DISTURBANCES IN THE WEAK WESTERLY FLOW INTERACT WITH SFC BOUNDARIES
FROM THE MCS. WITH PWS NR 2 INCHES THIS MORNING...GOOD SLY LOW LVL
INFLOW...AND A BOUNDARY NEARLY PARALLEL TO THE MID LEVEL WINDS...AM
CONCERNED ABOUT THE HEAVY RAIN POTENTIAL OVERNIGHT. NEITHER THE
GFS OR ETA SHOW ANY SIGNIFICANT QPF THAT WOULD WARRANT AN FFA ATTM...
HOWEVER THE 18Z MESO-ETA SHOWS SOME PERSISTENT QPF DEVELOPING OVER
THE RIO GRANDE PLAINS TONIGHT INVOF A WEAK UPR TROF THAT TRACKS NEWD
ACRS THE CWA SUNDAY. WILL GO WITH GOOD CHC POPS ACRS THE HILL
COUNTRY/WRN CWA TONIGHT WITH THE MENTION OF LOCALLY HEAVY RAIN...AND
CHC POPS ACRS THE REST OF THE AREA...THEN CONT CHC POPS AREAWIDE
SUNDAY...TAPERING POPS TO ISOLD/SLGT CHC BY MONDAY-TUESDAY AS S TX
COMES MORE UNDER THE INFLUENCE OF THE UPR RDG. ANOTHER CHC OF STORMS
BY WEDNESDAY WITH A S/W TROF KICKING OUT ACRS W TX. WILL LEAVE LOW
SEASONAL POPS IN MAINLY FOR THE ERN COUNTIES LATE NEXT WEEK AS
RIDGING WILL PREVAIL...WITH A TROF SLIDING NORTH OF THE AREA
SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 73 93 75 95 / 40 30 20 5
AUSTIN BERGSTROM INTL AIRPORT 72 92 73 95 / 40 30 20 5
DEL RIO INTL AIRPORT 77 95 76 97 / 40 20 10 5
SAN ANTONIO INTL AIRPORT 76 93 77 94 / 40 30 20 5
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
01/11
Hazardous weather outlook, Aug 21, 4:46 AM CST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 AM CDT SAT AUG 21 2004
TXZ171>173-183>194-202>209-217>225-228-221046-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
546 AM CDT SAT AUG 21 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY.
SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HILL COUNTRY AND
SOUTH CENTRAL TEXAS. THE PRIMARY THREATS ARE LOCALLY HEAVY RAINFALL
AND DEADLY LIGHTNING. THE SECONDARY THREATS ARE ISOLATED STRONG WIND
GUSTS TO 50 MPH. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
CHANCES OF THUNDERSTORMS WILL SLOWLY DECREASE. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
Thunderstorm Wind, Guadalupe
- When
- August 21, 3:30 PM CST to 3:50 PM CST
- Where
- Guadalupe County, Seguin
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.567, -97.967
Downburst winds blew down trees and tree limbs that knocked out power lines in Seguin.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, August 21, 20041 death · 1 injured · 1 event
- Tornado and Damaging Winds in Massachusetts, August 21, 20043 injured · $1.6 million · F1 · 7 events
- Tornadoes and Hail in Texas, August 21, 2004$2.0 million · F0 · 9 events
- Damaging Wind in Rhode Island, August 21, 2004$500,000 · 62 kt wind · 1 event
- Hail in Texas, August 21, 2004$350,000 · 1.75 in hail · 4 events
- Flash Flooding and Hail in Texas, August 21, 2004$155,000 · 1.75 in hail · 5 events
- Hail in Texas, August 21, 2004$110,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Connecticut, August 21, 20042 injured · $10,000 · 50 kt wind · 4 events
- Frost and Freeze in Minnesota, August 21, 200414 events
- Flash Flooding and Damaging Winds in Connecticut, August 21, 200450 kt wind · 11 events
- Flood in Pennsylvania, August 21 to 22, 2004$15,000 · 1 event
- Lightning Strike in Florida, August 21, 20041 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420604.